Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 52, NWS Amarillo, TX

May 25, 2007Oldham County, Texas

NWS Amarillo, TX issued this tornado warning at May 25, 2007, 8:08 PM CDT for Oldham County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 8:08 PM CDT (01:08 UTC)
Expired
May 25, 2007, 8:40 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Oldham County, TX

The radar

The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KAMA 260110
TORAMA
TXC359-260200-
/O.NEW.KAMA.TO.W.0052.070526T0108Z-070526T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 900 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VEGA...
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...
  WILDORADO...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO
SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR
VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10215 3520 10220 3520 10247 3531 10247
      3536 10249 3537 10235 3539 10233 3539 10225
      3541 10216

$$

JOHNSON
2 follow-up statements
000 
WWUS54 KAMA 260126
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT FRI MAY 25 2007

TXC359-260200-
/O.CON.KAMA.TO.W.0052.000000T0000Z-070526T0200Z/
OLDHAM TX-
824 PM CDT FRI MAY 25 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OLDHAM COUNTY...

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM 
SPOTTERS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A 
TORNADO. THIS STORM WAS LOCATED OVER EAST CENTRAL OLDHAM COUNTY...OR 
ABOUT 7 MILES NORTHEAST OF VEGA...MOVING EAST AT 15 MPH.  STORM 
SPOTTERS WERE REPORTING A FUNNEL CLOUD ABOUT 5 MILES NORTHEAST OF 
VEGA...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10215 3520 10220 3527 10238 3532 10243
      3536 10243 3537 10235 3539 10225 3541 10216

$$

JOHNSON
000 
WWUS54 KAMA 260140
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT FRI MAY 25 2007

TXC359-260148-
/O.CAN.KAMA.TO.W.0052.000000T0000Z-070526T0200Z/
OLDHAM TX-
838 PM CDT FRI MAY 25 2007

...THE TORNADO WARNING FOR SOUTHEASTERN OLDHAM COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE ROTATION 
ASSOCIATED WITH THE THUNDERSTORM HAS WEAKENED.  THUS..THE TORNADO 
WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3519 10215 3520 10220 3527 10238 3532 10243
      3536 10243 3537 10235 3539 10225 3541 10216

$$

JOHNSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 6:42 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 25, 6:42 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT FRI MAY 25 2007

.AVIATION...
CONVECTION OVER THE SW TX PANHANDLE EXPECTED TO DIMINISH AFTER SUNSET
AS HEATING IS LOST...BUT STORMS IN THE NORTHWEST ZONES WILL SEE MORE
SUPPORT OF UPPER-LEVEL DYNAMICS AND MAY PERSIST A BIT LONGER. HAVE
INCLUDED TEMPO GROUPS FOR TSRA AND MVFR CIGS FOR KGUY AND KDHT THIS
EVENING...BUT KEPT KAMA DRY. WINDS ARE GENERALLY EXPECTED TO REMAIN
FROM THE SOUTH TO SOUTHWEST OVERNIGHT. THIS SHOULD PRECLUDE
DEVELOPMENT OF LOW STRATUS AT TAF SITES...BUT WE STILL MAY SEE SOME
PATCHY CIGS. WILL HAVE TO KEEP AN EYE ON THIS BUT FOR NOW I AM GOING
WITH VFR CONDITIONS. ALSO INCLUDED PROB30 GROUPS AT ALL TAF SITES
BETWEEN 18-00Z TOMORROW.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 215 PM CDT FRI MAY 25 2007/

DISCUSSION...
THE PANHANDLES WILL BE UNDER FAIRLY WEAK FLOW ALOFT THROUGH THE
MEMORIAL DAY HOLIDAY. WEAK UPPER LEVEL SHORT WAVE TROUGHS WILL
SLOWLY PUSH EAST NORTHEAST ONE FROM NORTH CENTRAL MEXICO AND
ANOTHER FROM NORTHWEST MEXICO THROUGH THE WEEKEND. MEANWHILE...THE
MOISTURE AND INSTABILITY WILL STICK AROUND FOR THESE SHORT WAVES TO
WORK WITH AS THEY MOVE INTO WEST TEXAS. THEREFORE...THINK THERE
WILL BE A DAILY CHANCE OF SHOWERS AND STORMS. ALSO THE NORTHERN
STREAM SHORT WAVES WILL MOVE CLOSE ENOUGH TO OUR AREA TO KEEP A
LEE-SIDE TROUGH IN TACT...WHICH WILL NOT ONLY KEEP OUR WINDS
SOUTHERLY...BUT IT MAY BECOME A FOCUS FOR SHOWERS AND THUNDERSTORMS
TO DEVELOP.

A DRYLINE IS EXPECTED TO DEVELOP AND MOVE TO THE EASTERN PANHANDLES
ON TUESDAY AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE REGION ON
WEDNESDAY MORNING. THE FLOW ALOFT THEN BECOMES NORTHWESTERLY
BETWEEN AN UPPER LOW OVER THE MIDWEST AND A RIDGE OF HIGH
PRESSURE BUILDING ACROSS THE ROCKIES. MODELS INDICATE THAT THERE
MAY BE SOME MINOR SHORT WAVES MOVING THROUGH THE NORTHWEST FLOW
ALOFT AND ACROSS THE PANHANDLES THROUGH LATE NEXT WEEK...SO CAN NOT
RULE OUT A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS.

GENERALLY FOLLOWED THE GFS MODEL FOR TEMPERATURES...BUT BLENDED THE
POP FORECAST BETWEEN SEVERAL MODELS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/21
Hazardous weather outlook, May 25, 1:00 PM CDT, 7 hours 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI MAY 25 2007

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY...AND A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...STORMS ARE NOT EXPECTED TO
REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Special weather statement, May 25, 4:20 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI MAY 25 2007

OKZ001-252145-
CIMARRON OK-
420 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN NORTHWESTERN CIMARRON COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENTON MOVING NORTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON
Local storm report, May 25, 4:34 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 N KENTON              36.93N 102.97W
05/25/2007  E1.00 INCH       CIMARRON           OK   PUBLIC

&&

MJ
Special weather statement, May 25, 5:10 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT FRI MAY 25 2007

TXZ011-252300-
OLDHAM TX-
510 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST-CENTRAL OLDHAM COUNTY...OR ABOUT 7
MILES NORTH OF VEGA...MOVING NORTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JOHNSON
Special weather statement, May 25, 6:23 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT FRI MAY 25 2007

TXZ011-260015-
OLDHAM TX-
623 PM CDT FRI MAY 25 2007

...STRONG THUNDERSTORM IN NORTHEASTERN OLDHAM COUNTY...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF BOYS RANCH MOVING NORTHEAST
AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON
Special weather statement, May 25, 6:24 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI MAY 25 2007

OKZ001-260030-
CIMARRON OK-
624 PM CDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS IN NORTHWESTERN CIMARRON COUNTY...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 20 MILES NORTHEAST OF BLACK MESA
PARK TO 8 MILES NORTHWEST OF WHEELESS MOVING EAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON
Special weather statement, May 25, 7:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT FRI MAY 25 2007

OKZ001-TXZ001-006-260100-
CIMARRON OK-DALLAM TX-HARTLEY TX-
733 PM CDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS IN CIMARRON...DALLAM AND HARTLEY
COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF KEYES TO 5 MILES
NORTHEAST OF ROMERO MOVING EAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH
THESE STORMS.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:17 PM CDTSevere Thunderstorm WarningAMAOldham58 min
May 25, 8:49 PM CDTSevere Thunderstorm WarningAMAOldham56 min
May 26, 2:19 AM CDTFlash Flood WarningAMALipscomb, Ochiltree6 hr
May 26, 3:59 PM CDTSevere Thunderstorm WarningAMAArmstrong34 min
May 26, 4:04 PM CDTFlash Flood WarningAMARandall4 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.